MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACORA VACUUM ASSISTED BIOPSY SYS; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. VACORA VACUUM ASSISTED BIOPSY SYS; BIOPSY INSTRUMENT
Catalog Number VB10118
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed with special attention to the raw materials, subassemblies, manufacturing process, and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Visual inspection: the device was not returned for evaluation; therefore, a visual inspection was not performed.Functional/performance evaluation: the device was not returned for evaluation; therefore, functional testing was not performed.Medical records review: medical records were not provided; therefore, a medical records review was not performed.Image/photo review: three electronic photos were received and.The first photo shows the product labeling referencing catalog number huax1428 and lot number vb10118.The second photo shows the proximal end of the vacora probe faced down on the clear packing tray, the silicone tubing can be seen detached from the vacuum cylinder.The other end remains attached to the vacora probe.The third photo is a higher view of the probe as compared to the second photo.No other anomalies can be noted.Conclusion: although the sample was not returned for evaluation, three electronic photos were provided for review.The investigation is confirmed, as the silicone tube can be seen detached from the vacuum cylinder.The definitive root cause could not be determined based upon available information.It was unknown whether procedural issues contributed to the event.Labeling review: the current instructions for use (ifu) states: precautions: the vacora biopsy system should only be used by a physician trained in its indicated use, limitations, and possible complications of percutaneous needle techniques.Potential complications: potential complications are those associated with any percutaneous removal/biopsy technique for tissue sample collection.Potential complications are limited to the region surrounding the biopsy site and include hematoma, hemorrhage, infection, a non-healing wound, pain and tissue adherence to the biopsy probe while removing it from the breast.Equipment required: surgical gloves and drapes.Directions for use: depress the "multi-function" button to begin tissue sampling sequence.The sampling process proceeds automatically: a vacuum is created, the outer cannula of the probe is automatically retracted and the tissue is drawn by vacuum into the sampling chamber.The tissue is cut using both side walls of the sampling chamber and the rotating outer cannula of the probe.Remove the probe from the breast and position the sampling chamber in the sterile sample collection container (provided with the probe).Depress the "multi-function" button until the motor engages to expose the tissue in the sampling chamber.Depress the "multi-function" button a third time to close the sample chamber and initiate the "reset" cycle.The breast biopsy procedure may be repeated as needed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy, the vacuum tubing allegedly detached from the syringe during a sample sequence.It was further reported that the procedure was completed with another device.There was no reported patient injury.

Brand Name
VACORA VACUUM ASSISTED BIOPSY SYS
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6539006
Report Number2020394-2017-00397
Device Sequence Number18860896
Product Code KNW
UDI-Device Identifier00801741079313
UDI-Public(01)00801741079313(17)190928(10)HUAX1428
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K082681
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Catalogue NumberVB10118
Device Lot NumberHUAX1428
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2017
Initial Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight55